Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotic geometry of Banach spaces and uniform quotient maps

Authors: S. J. Dilworth, Denka Kutzarova, G. Lancien and N. L. Randrianarivony
Journal: Proc. Amer. Math. Soc. 142 (2014), 2747-2762
MSC (2010): Primary 46B80; Secondary 46B20
Published electronically: April 25, 2014
MathSciNet review: 3209329
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Lima and Randrianarivony pointed out the role of the property $ (\beta )$ of Rolewicz in nonlinear quotient problems and answered a ten-year-old question of Bates, Johnson, Lindenstrauss, Preiss and Schechtman. In the present paper, we prove that the modulus of asymptotic uniform smoothness of the range space of a uniform quotient map can be compared with the modulus of $ (\beta )$ of the domain space. We also provide conditions under which this comparison can be improved.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B80, 46B20

Retrieve articles in all journals with MSC (2010): 46B80, 46B20

Additional Information

S. J. Dilworth
Affiliation: Department of Mathematics, University of South Carolina, Columbia, South Carolina 29208

Denka Kutzarova
Affiliation: Institute of Mathematics, Bulgarian Academy of Sciences, Sofia, Bulgaria
Address at time of publication: Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, Illinois 61801

G. Lancien
Affiliation: Université de Franche-Comté, Laboratoire de Mathématiques UMR 6623, 16 route de Gray, 25030 Besançon Cedex, France

N. L. Randrianarivony
Affiliation: Department of Mathematics and Computer Science, St. Louis University, St. Louis, Missouri 63103

Received by editor(s): March 27, 2012
Received by editor(s) in revised form: August 24, 2012, and September 3, 2012
Published electronically: April 25, 2014
Additional Notes: The first author was partially supported by NSF grant DMS1101490
All authors were supported by the Workshop in Analysis and Probability at Texas A&M University in summer 2011
The fourth author was supported in part by a Young Investigator award from this NSF funded Workshop.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2014 By the authors

American Mathematical Society